Am taking 25-100 Sinemet tabs TID for Parkinson's disease but begin "shuffling" gait after only 3-4 hours. I have been daignosed x 3 yrs. Am a caretaker for my 90 yr old mother and need to be able to function. I have no support system. I worry about eventual tardive dyskinesia, but my biggest worry is taking care of my mother and myself. The shuffling gait is unbearable. I feel like my feet are nailed to the floor and "gait" becomes a misnomer. I can't move. "Paralysis" would better describe my "gait". I have medicare and a good HMO plan. I was previously on Mirapex but developed painful muscle problems. Have been on Sinemet about 3 months. Have wondered if P.T. would help. Or maybe a case manager. Perhaps counselling from an R.D as to dietary do's and don'ts related to use of sinemet, plasma peaks etc. Thanks.
I started off on Sinment 2 yrs ago, dosage was 25-100. Then after several months they uped my dose to 25-250. 2 months ago my neuro put me on Azilect and it seems to be helping. It sounds like to me that you are more advanced with Parkinsons then I am. I take Mirapex at night for the "squirmies" in my leg, mirapex will make muscles sore and I dont like that. So far I only have this problem on my right side.
Please go see a Neurologist and tell them your concerns. I know the frustration you have with movement because at times I feel like I am dragging a leg. Im sorry Im not much help. But I am here if you need to talk
You need to talk with your neurologist again.
It is common that at certain points during the day, the helpful effects of the medication wear off, and symptoms can return.
Your doctor may need to change the type of medication, dose, amount of time between doses and how the medications are taken. There are many options available and often as your symptoms change, or new problems arise, your treatment should be reviewed.
- Sinemet Information for Consumers
- Sinemet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sinemet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jan 2012 • 2 answers
Updated 25 Feb 2013 • 1 answer
Updated 9 Jun 2013 • 1 answer
Updated 5 Jun 2017 • 1 answer
Updated 10 Dec 2018 • 1 answer